Alert archive / Wyoming / Winter Weather Advisories in 2011
Winter Weather Advisory 21, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter weather advisory at May 18, 2011, 4:04 PM MDT for Albany County, Carbon County, Laramie County, Wyoming. It took effect at May 18, 2011, 6:00 PM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2011, 4:04 PM MDT (22:04 UTC)
- In effect from
- May 18, 2011, 6:00 PM MDT
- Expired
- May 19, 2011, 10:59 AM MDT
- In force
- 17 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395 WWUS45 KCYS 182204 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 404 PM MDT WED MAY 18 2011 ...SPRING SNOW STORM TO AFFECT THE MOUNTAINS OF SOUTHEAST WYOMING... .A PACIFIC STORM SYSTEM WILL BRING SPRINGTIME SNOW TO THE MOUNTAINS TONIGHT. ONGOING SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY AS THE SYSTEM MOVES INTO THE REGION TONIGHT. 4 TO 8 INCHES OF WET SNOW IS LIKELY TO ACCUMULATE BY TOMORROW MORNING. WYZ112-114-191200- /O.NEW.KCYS.WW.Y.0021.110519T0000Z-110519T1800Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 404 PM MDT WED MAY 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON MDT THURSDAY. * TIMING...SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY LATE THIS EVENING AND BECOME MODERATE TO HEAVY AT TIMES THROUGH THE NIGHT. * TOTAL SNOW ACCUMULATIONS...4 TO 8 INCHES. * WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 15 MPH WITH VISIBILITIES DROPPING TO A MILE OR LESS IN THE HEAVIER SNOW SHOWERS. * IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS MAY BECOME SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
496 WWUS45 KCYS 182336 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 536 PM MDT WED MAY 18 2011 ...SPRING SNOW STORM WILL AFFECT THE MOUNTAIN RANGES OF SOUTHEAST WYOMING THROUGH THURSDAY MORNING... .A PACIFIC LOW PRESSURE SYSTEM WILL BRING SPRINGTIME SNOW TO THE MOUNTAINS TONIGHT AND THURSDAY MORNING. SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY AS THE LOW MOVES INTO THE REGION TONIGHT. WYZ116-191200- /O.EXB.KCYS.WW.Y.0021.110519T0000Z-110519T1200Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 536 PM MDT WED MAY 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM MDT THURSDAY. * TIMING...SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY THIS EVENING AND BECOME MODERATE TO HEAVY AT TIMES THROUGH THE NIGHT. * TOTAL SNOW ACCUMULATIONS...4 TO 8 INCHES. * WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH VISIBILITIES DROPPING TO A HALF MILE MILE OR LESS IN THE HEAVIER SNOW SHOWERS. * IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WYZ112-114-191200- /O.CON.KCYS.WW.Y.0021.110519T0000Z-110519T1800Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 536 PM MDT WED MAY 18 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT THURSDAY. * TIMING...SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY LATE THIS EVENING AND BECOME MODERATE TO HEAVY AT TIMES THROUGH THE NIGHT. * TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES. * WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH VISIBILITIES DROPPING TO A HALF MILE OR LESS IN THE HEAVIER SNOW SHOWERS. * IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JAMSKI
791 WWUS45 KCYS 191000 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 400 AM MDT THU MAY 19 2011 ...SPRING SNOW STORM WILL AFFECT THE MOUNTAIN RANGES OF SOUTHEAST WYOMING THROUGH NOON TODAY... .A PACIFIC LOW PRESSURE SYSTEM WILL BRING SPRINGTIME SNOW TO THE MOUNTAINS THROUGH NOON TODAY. SNOW SHOWERS WILL CONTINUE THIS AFTERNOON...BUT COVERAGE AND INTENSITY WILL BE DECREASED AS THE DAY PROGRESSES. WYZ116-191800- /O.EXT.KCYS.WW.Y.0021.000000T0000Z-110519T1800Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 400 AM MDT THU MAY 19 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON MDT TODAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON MDT TODAY. * TIMING...SNOW SHOWERS WILL BE HEAVIEST THIS MORNING AND WILL EVENTUALLY MIX WITH RAIN BY LATE MORNING. * TOTAL SNOW ACCUMULATIONS...4 TO 8 INCHES. * WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH VISIBILITIES DROPPING TO A HALF MILE MILE OR LESS IN THE HEAVIER SNOW SHOWERS. * IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WYZ112-114-191800- /O.CON.KCYS.WW.Y.0021.000000T0000Z-110519T1800Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 400 AM MDT THU MAY 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. * TIMING...SNOW SHOWERS WILL CONTINUE THIS MORNING BEFORE DECREASING IN COVERAGE AND INTENSITY THIS AFTERNOON. * TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES. * WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH VISIBILITIES DROPPING TO A HALF MILE OR LESS IN THE HEAVIER SNOW SHOWERS. * IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
914 WWUS45 KCYS 191214 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 614 AM MDT THU MAY 19 2011 ...SPRING SNOW STORM WILL AFFECT THE MOUNTAIN RANGES OF SOUTHEAST WYOMING THROUGH NOON TODAY... .A PACIFIC LOW PRESSURE SYSTEM WILL BRING SPRINGTIME SNOW TO THE MOUNTAINS THROUGH NOON TODAY. SNOW SHOWERS WILL CONTINUE THIS AFTERNOON...BUT COVERAGE AND INTENSITY WILL BE DECREASED AS THE DAY PROGRESSES. WYZ116-191800- /O.UPG.KCYS.WW.Y.0021.000000T0000Z-110519T1800Z/ /O.NEW.KCYS.WS.W.0012.110519T1214Z-110519T1800Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 614 AM MDT THU MAY 19 2011 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW SHOWERS WILL BE HEAVIEST THIS MORNING AND WILL EVENTUALLY MIX WITH RAIN BY LATE MORNING. * TOTAL SNOW ACCUMULATIONS...6 TO 9 INCHES. * WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH VISIBILITIES DROPPING TO A HALF MILE MILE OR LESS IN THE HEAVIER SNOW SHOWERS. * IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ112-114-191800- /O.CON.KCYS.WW.Y.0021.000000T0000Z-110519T1800Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 614 AM MDT THU MAY 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. * TIMING...SNOW SHOWERS WILL CONTINUE THIS MORNING BEFORE DECREASING IN COVERAGE AND INTENSITY THIS AFTERNOON. * TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES. * WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH VISIBILITIES DROPPING TO A HALF MILE OR LESS IN THE HEAVIER SNOW SHOWERS. * IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
070 WWUS45 KCYS 191659 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1059 AM MDT THU MAY 19 2011 WYZ116-191800- /O.CAN.KCYS.WS.W.0012.000000T0000Z-110519T1800Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 1059 AM MDT THU MAY 19 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. SNOW SHOWERS HAVE DIMINISHED OVER THE AREA THIS MORNING. A BREAK IN THE ACTION WILL OCCUR THROUGH MID AFTERNOON...WITH A FEW ADDITIONAL SNOW SHOWERS STILL EXPECTED LATER IN THE DAY. DO NOT THINK IT WILL AMOUNT TO MUCH SIGNIFICANT ACCUMULATION OR IMPACT... THEREFORE WILL CANCEL THE WARNING. $$ WYZ112-114-191800- /O.CAN.KCYS.WW.Y.0021.000000T0000Z-110519T1800Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 1059 AM MDT THU MAY 19 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. A FEW SNOW SHOWERS WILL OCCUR THROUGH THE REMAINDER OF THE DAY...BUT DO NOT THINK IT WILL AMOUNT TO ANY SIGNIFICANT ACCUMULATION OR IMPACT. THEREFORE WILL CANCEL THE ADVISORY. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter weather advisory went out at May 18, 3:44 PM MDT, 20 minutes earlier.
Area forecast discussion, May 18, 3:44 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT WED MAY 18 2011
.SHORT TERM...TONIGHT THROUGH FRIDAY...A LITTLE MORE CLOUD CLEARING
INITIALLY TODAY ALLOWED FOR A BROADER AREA OF CONVECTION TO FIRE
UP THIS AFTERNOON ALONG THE I-25 CORRIDOR AND AREAS TO THE WEST.
THIS IS THE BEGINNING OF A VERY WET TIME FRAME FOR SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE. RUC DEPICTION OF
INSTABILITY THIS AFTERNOON IS ROUGHLY 300 TO 700 J/KG ALONG THE
FRONT RANGE WITH SLIGHTLY LESS INTO THE MOUNTAINS...WHICH IS
FUELING THE THUNDERSTORMS IN THIS AREA. THE NEXT PIECE OF ENERGY
ALOFT IS SEEN ON WATER VAPOR IMAGERY MOVING INTO EASTERN
UTAH/WESTERN COLORADO THIS AFTERNOON AND IS AIDING IN THE
DEVELOPMENT OF THE EARLY THUNDERSTORMS AS WELL. AS THIS WAVE
CONTINUES TO MOVE TO THE NORTHEAST...WILL SEE MORE WIDESPREAD RAIN
MOVE TO THE NORTHEAST ACROSS THE FORECAST AREA OVERNIGHT. STILL
EXPECT EMBEDDED BUT ELEVATED THUNDERSTORMS TO OCCUR WITH THE
STRONGER UPPER LIFT ALOFT...MAINLY EAST OF THE LARAMIE RANGE.
STRONG BAROCLINIC FORCING WILL SET UP FROM THE LARAMIE RANGE AND
TO THE EAST AS WELL OVERNIGHT IN ADVANCE OF THE WAVE. EASTERLY
WINDS WILL BECOME GUSTY OVER A GOOD PORTION OF THE CWA IN
RESPONSE WITH GUSTS OF 25 TO 35 MPH QUITE LIKELY OVERNIGHT ACROSS
A GOOD PORTION OF THE CWA. PRECIP WATER VALUES ASSOCIATED WITH
THIS WAVE ARE RUNNING 120 TO 150 PERCENT OF NORMAL...AND WITH DEW
POINTS IN THE MID 40S CURRENTLY AT THE SURFACE...STILL EXPECT
PERIODS OF MODERATE TO HEAVY RAINFALL TO OCCUR OVERNIGHT. WILL
MAINTAIN ALL FLOOD HIGHLIGHTS AS BOTH FLASH AND RIVER FLOODING ARE
A MAJOR CONCERN DUE TO THE EXPECTED RAINFALL OVERNIGHT. UP IN THE
MOUNTAINS...TEMPS WILL REMAIN AROUND OR JUST BELOW FREEZING WITH
THE COOLER AIR MOVING OVERHEAD. THEREFORE EXPECT THE PRECIP TYPE
HERE...MAINLY ABOVE 7500 FEET...TO BE SNOW. HOISTED A WINTER
WEATHER ADVISORY FOR THE SNOWY AND SIERRA MADRE MOUNTAINS FOR
TONIGHT AS 4 TO 8 INCHES OF WET SNOW IS LIKELY OUT OF THIS INITIAL
WAVE. THE ADVISORY RUNS THROUGH NOON TOMORROW. CONCERN IS ALSO FOR
SNOW IN THE SOUTHERN LARAMIE RANGE OVERNIGHT. DO THINK SOME
ACCUMULATION IS LIKELY IN AT THE SUMMIT AND DOWN THROUGH 7500
FEET...BUT WITH THE FLASH FLOOD HIGHLIGHT ALREADY IN EFFECT...WILL
NOT ISSUE SNOW HIGHLIGHTS. BUT TRAVEL ALONG INTERSTATE 80 COULD
BECOME HAZARDOUS OVERNIGHT WITH 4 TO 8 INCHES OF SNOW POSSIBLE IN
THIS AREA. THE LARAMIE VALLEY LOOKS TO PICK UP ABOUT 1 TO 3 INCHES
OVERNIGHT AS WELL.
HEAVY PRECIP WILL SLOWLY MIGRATE NORTH THROUGH TOMORROW AS THE
BAROCLINIC BAND AND STRONGEST UPPER LEVEL ENERGY SHIFT TO THE NORTHEAST.
THE MAIN UPPER LOW DRIVING ALL THIS WEATHER WILL BECOME
QUASI-STATIONARY OVERHEAD THROUGH FRIDAY. SO SOMEWHAT COOLER TEMPS
WITH A GOOD CHANCE FOR SHOWERS OFF AND ON THROUGH THE PERIOD IS TO
BE EXPECTED THROUGH FRIDAY. WINDS AT THE SURFACE WILL SHIFT TO THE
NORTHWEST THURSDAY AFTERNOON AS THE MAIN SFC LOW SLOWLY TREKS
NORTHEAST AND WILL HELP TO FILTER IN SOMEWHAT DRIER AIR. BUT THE
AIRMASS OVERALL LOOKS TO BE VERY MOIST WITH THIS SYSTEM SO THE
USUAL DOWNSLOPE DRY AND WARMING EFFECT WILL NOT BE AS POTENT AS
NORMAL. AFTERNOON THUNDERSTORMS ARE ALSO POSSIBLE AS THE COOLER
TEMPS ALOFT WILL COMBINE WITH SOME SOLAR INSOLATION TO CREATE
POCKETS OF INSTABILITY TO FUEL CONVECTIVE ACTIVITY. SOME OF THE
SHOWERS COULD PRODUCE LOCAL AREAS OF MODERATE RAIN AND SNOW AT
TIMES...BUT IT WILL NOT BE AS WIDESPREAD OR LONG LIVED AS TONIGHTS
EVENT.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
THE UPPER LOW WILL BE OVER THE NORTHEAST WYOMING AT 00Z SATURDAY
AND WILL CONTINUE TO LIFT SLOWLY NORTHEAST AND OVER THE NORTHERN
PLAINS THROUGH SUNDAY. THE COOL...CYCLONIC CIRCULATION WILL
CONTINUE TO PRODUCE SHOWERS OVER THE CWA THROUGH SATURDAY EVENING...
ESPECIALLY OVER THE NORTHERN SECTIONS. HEIGHTS ALOFT WILL RISE
OVER THE CWA THEN THROUGH SUNDAY FOR A DRIER AND WARM DAY. MODELS
THEN DIFFER OVER THE REGION THE EARLY AND MID PARTS OF NEXT WEEK.
A MID AND UPPER LEVEL TROUGH DEVELOPS OVER THE WESTERN U.S. ON
MONDAY WITH THE FEATURE THEN MOVING EAST AND FINALLY ONTO THE
PLAINS WEDNESDAY AFTERNOON. THE GFS IS SLOWER THAN THE ECMWF WITH
THE MOVEMENT OF THE LOW AND IS TRENDING SLOWER. WITH THE
UNCERTAINTY IN THE TIMING HAVE WENT WITH A COMPROMISE BETWEEN THE
MODELS AND NOT CHANGED MUCH FROM THE PREVIOUS FORECAST. IT DOES
APPEAR THAT MONDAY AFTERNOON THROUGH TUESDAY NIGHT WILL HAVE A GOOD
CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS AS THE LOW MOVES
ACROSS CENTRAL COLORADO. MONDAY AFTERNOON AND EVENING COULD SEE
THE POSSIBILITY OF SEVERE WEATHER OVER THE EAST PART OF THE CWA
AS THE AIRMASS BECOMES MOIST AND UNSTABLE. MONDAY THROUGH
WEDNESDAY...THE ECMWF IS MUCH WETTER THAN THE GFS AND PAINTS
RAINFALL OF 1 TO 2 INCHES OVER SOUTHEAST WYOMING AND THE SOUTHERN
PANHANDLE. DID GO AHEAD AND INCREASE POPS OVER THE CWA FOR THAT
TIME PERIOD.
&&
.AVIATION...18Z TAF ISSUANCE...SCATTERED RAIN SHOWERS AND A FEW
EMBEDDED THUNDERSTORMS ALONG AND WEST OF THE LARAMIE RANGE THIS
MORNING WILL GRADUALLY SPREAD IN COVERAGE TO THE EASTERN PLAINS
TODAY AND TONIGHT. AT TIMES...EXPECT MODERATE TO HEAVY RAINFALL
FROM LATE THIS EVENING THROUGH THE OVERNIGHT PERIOD...ESPECIALLY
AT THE EASTERN TERMINALS. FURTHER WEST...EXPECT SOME SNOW TO MIX
IN WITH THE RAIN AFTER 10Z. IFR TO LIFR CONDITIONS ARE LIKELY AT
MOST SITES TONIGHT DUE TO THE WIDESPREAD PRECIPITATION. EAST TO
SOUTHEAST WINDS WILL ALSO INCREASE THROUGH THE DAY WITH GUSTS OF
25 TO 35 KTS EXPECTED TONIGHT.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS FROM THROUGH THIS WEEKEND
AS A MAJOR PACIFIC STORM SYSTEM WILL AFFECT THE REGION. THE
RESULT WILL BE SIGNIFICANT PRECIPITATION AND COOL TEMPERATURES.
&&
.HYDROLOGY...RIVER STAGES WILL BE ON THE INCREASE THROUGH THE
WEEKEND ACROSS THE CWA. A SLOW MOVING STORM SYSTEM WILL BRING
SIGNIFICANT RAINFALL TO THE AREA ESPECIALLY THROUGH FRIDAY. AT
THIS TIME...IT STILL LOOKS LIKE 1 TO 3 INCHES OF RAIN WILL FALL
OVER THE AREA DURING THAT TIME WITH THE LARGER AMOUNTS OVER THE
EAST PART OF THE CWA. SNOW WILL FALL AT ELEVATIONS ABOVE 8500
FEET. THE RAIN WILL PRODUCE ADDITIONAL SNOWMELT BELOW 9000 FEET
AND WILL CAUSE THE RIVERS FLOWING OUT OF THE SIERRA MADRE AND
SNOWY RANGES TO GO TO BANKFULL BY FRIDAY. EAST OF THE LARAMIE
RANGE...THE SIGNIFICANT RAINFALL WILL CAUSE THE ALREADY HIGH WATER
LEVELS IN THE NORTH PLATTE TO GO EVEN HIGHER. RFC FORECASTS BASED
ON THE 1 TO 3 INCHES OF RAIN PRODUCED STAGES AT OR ABOVE FLOOD
LEVEL FOR MUCH OF THE NORTH PLATTE BY THE END OF THE WEEK. FLOOD
WARNINGS CONTINUES FOR THE NORTH PLATTE BETWEEN HENRY AND MITCHELL
AS WELL AS FOR THE LITTLE SNAKE RIVER. DUE TO THE POTENTIAL FOR
ADDITIONAL FLOODING...WILL ALSO CONTINUE THE FLASH FLOOD AND FLOOD
WATCHES OVER MUCH OF THE CWA THROUGH FRIDAY. ANOTHER STORM SYSTEM
WILL MOVE ACROSS THE CENTRAL ROCKIES THE EARLY AND MID PARTS OF
NEXT WEEK AND WILL HAVE THE POTENTIAL FOR ADDITIONAL SIGNIFICANT
RAINFALL. TEMPERATURES WILL BE THE WARMEST ON SUNDAY AND WILL
INCREASE THE RATE OF SNOW MELT ONCE AGAIN.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL NOON THURSDAY FOR WYZ112-WYZ114.
FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR WYZ106-WYZ115-WYZ116-
WYZ117-WYZ118-WYZ119.
FLOOD WATCH UNTIL 6 PM FRIDAY FOR WYZ101-WYZ102-WYZ103-WYZ105-
WYZ107-WYZ108-WYZ109-WYZ110-WYZ113.
NE...FLOOD WATCH UNTIL 6 PM FRIDAY FOR NEZ002-NEZ003-NEZ020-NEZ021-
NEZ095-NEZ096.
FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR NEZ054-NEZ055.
&&
SHORT TERM...RJM
LONG TERM/AVIATION...WEILANDHazardous weather outlook, May 18, 3:59 AM MDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 359 AM MDT WED MAY 18 2011 WYZ101>105-109>114-191000- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- 359 AM MDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THESE STORMS ARE EXPECTED TO CREATE SMALL HAIL...WIND GUSTS TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. EXPECTED WIDESPREAD RAINFALL ON TOP OF EXISTING SNOW PACK WILL CAUSE RAPID RISES OF AREA RIVERS AND STREAMS THROUGH TONIGHT LEADING TO BANKFULL CONDITIONS AND FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD LIGHT TO MODERATE RAINFALL IS EXPECTED TO CONTINUE THROUGH FRIDAY. THIS WILL CAUSE AREA RIVERS TO RISE QUICKLY THIS WEEK. FLOODING WILL BE POSSIBLE WHERE THIS MODERATE RAIN FALLS ON THE CURRENT SNOW PACK. A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY AFTERNOON FOR PORTIONS OF SOUTHEAST AND SOUTH CENTRAL WYOMING...MAINLY AFFECTING AREAS ALONG THE LARAMIE AND NORTH PLATTE RIVER BASINS. SIGNIFICANT ACCUMULATING SNOWS ARE LIKELY FOR THE SNOWY AND SIERRA MADRE RANGES WEDNESDAY THROUGH THURSDAY WHERE 5 TO 10 INCHES OF SNOW MAY ACCUMULATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ106>108-115>119-191000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 359 AM MDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS...55 MPH DOWNBURST WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL ARE EXPECTED THIS AFTERNOON AND EVENING. HEAVY RAIN IS EXPECTED TO FALL ON ALREADY SATURATED SOILS WHICH COULD LEAD TO FLASH FLOODING. FLOOD AND FLASH FLOOD WATCHES HAVE BEEN POSTED FOR MOST LOCATIONS EAST OF THE LARAMIE RANGE FOR TONIGHT AND THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE AREA WILL EXPERIENCE SIGNIFICANT RAINFALL THROUGH THE END OF THE WEEK. TOTAL RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE THROUGH THURSDAY AFTERNOON. SHOULD THESE RAINFALL AMOUNTS MATERIALIZE...FLOODING MAY OCCUR. A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY AFTERNOON FOR MUCH OF THE WESTERN PANHANDLE...PARTICULARLY FOR AREAS BORDERING THE NORTH PLATTE RIVER BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:12 AM MDT | Flash Flood Watch | CYS | Albany, Laramie, Platte | 24 hr |
| May 18, 2:06 PM MDT | Areal Flood Warning | CYS | Carbon | 20 hr |
Nearby
Winter Weather Advisories in Wyoming, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.